question-icon

What causes sudden headaches,abdominal pain and dizziness?

default
Posted on Mon, 14 Jul 2014
Question: My 5 year old daughter has been on antibiotics for three days for strep (mild strep, no major symptoms aside from 'blurry" throat and low-grade fever. Today she suddenly developed a headache on both sides of her head, sore and achey upper abdomen (both sides and her back, just under her ribcage) and dizziness and her fever (which had dropped two days ago) was suddenly 100.6. I have her lying down and am not sure how to proceed ... Thank you.She has just let me know that the pain is much sharper on her upper left side ...
doctor
Answered by Dr. Meera Kotecha (20 minutes later)
Brief Answer:
please give her paracetamol.

Detailed Answer:
Hi, Thanks for asking.
I can understand your concerns.
I went through your history. In my opinion she has developed malaise along with fever due to her streptococcal infection. I would like to know what antibiotic she is taking. Also If she has developed any rash or joint pain.
Please give her paracetamol and if she is not better within few hours please see your paediatrician and get the following investigations done.
Complete blood count
Smear for malarial parasite
Ultrasound of the abdomen
I hope I have helped you.
If you have any further questions please feel free to ask.
Thank you.
Dr. Meera Kotecha

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Meera Kotecha (16 minutes later)
Dear Dr Kotecha

Thanks for your reply. She is on her fourth day of taking CEFDINIR 125 MG/5ML suspension 100 ML, giving her 5 ml by mouth a day, twice daily, for 10 days.

Just a question, if I give her paracetamol will that mask symptoms rather than deal with them? It's just if something is 'more' wrong, we might not notice if her pain "speakers" are blocked? ... also I read somewhere that with a mild fever it is best to let it be? I am just wanting to clarify ... thank yoU! :-)

Peace
XXXX
doctor
Answered by Dr. Meera Kotecha (15 minutes later)
Brief Answer:
paracetamol is safe

Detailed Answer:
Hi, I can understand your concern.
Yes, its true if the fever is mild its better not to give medicines, but giving paracetamol will relieve her headache and body ache. No, it will not mask any danger signs. If she is active and playful after giving paracetamol then there is nothing to worry. Continue with cefdinir
I hope I have addressed your concerns.
Please feel free to ask further questions if required.
Thank you
Dr. Meera kotecha
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Meera Kotecha (10 minutes later)
Dear Dr XXXXXXX

I realized I only have ibuprofen. Is that okay too?
Also, her fever has now gone up t0 102.2

Should I just go see her doctor anyway?

Thanks
XXXX
doctor
Answered by Dr. Meera Kotecha (7 minutes later)
Brief Answer:
ok. give ibuprofen

Detailed Answer:
Hi, thanks for asking. Yes, you may give her ibuprofen. Wait for some time. If fever does not subside or if the fever reappear then definitely see your treating doctor.
I hope I have helped you
If any query please feel free to ask
Dr XXXXXXX kotecha
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Meera Kotecha (6 minutes later)
Dear Dr Kotecha

She is still complaining of a "plain ache" on her upper middle left side of her abdomen. Is that a worry?

Thank you!
Peace
XXXX
doctor
Answered by Dr. Meera Kotecha (18 minutes later)
Brief Answer:
at present no.

Detailed Answer:
Hi, thanks for asking. At present its nothing much to worry about. If this pain does not disappear with ibuprofen or reappear again then please see your treating doctor and get the suggested investigations done
I hope I have helped you
Dr. Meera kotecha
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Meera Kotecha (5 minutes later)
Thank you so much!

Peace
XXXX
doctor
Answered by Dr. Meera Kotecha (6 minutes later)
Brief Answer:
you are welcome

Detailed Answer:
Hi, you are welcome. If you are satisfied please close the conversation and rate the answer.
Thank you
Dr. Meera kotecha
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Meera Kotecha

Pediatrician

Practicing since :2004

Answered : 460 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes sudden headaches,abdominal pain and dizziness?

Brief Answer: please give her paracetamol. Detailed Answer: Hi, Thanks for asking. I can understand your concerns. I went through your history. In my opinion she has developed malaise along with fever due to her streptococcal infection. I would like to know what antibiotic she is taking. Also If she has developed any rash or joint pain. Please give her paracetamol and if she is not better within few hours please see your paediatrician and get the following investigations done. Complete blood count Smear for malarial parasite Ultrasound of the abdomen I hope I have helped you. If you have any further questions please feel free to ask. Thank you. Dr. Meera Kotecha